Alert archive / Maine / Beach Hazards Statements in 2019
Beach Hazards Statement 12, NWS Gray, ME
NWS Gray, ME issued this beach hazards statement at Jul 5, 2019, 2:21 AM EDT for 4 counties in Maine. It took effect at Jul 5, 2019, 8:00 AM EDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Jul 5, 2019, 2:21 AM EDT (06:21 UTC)
- In effect from
- Jul 5, 2019, 8:00 AM EDT
- Expired
- Jul 5, 2019, 8:00 PM EDT
- In force
- 12 hr
- Issued by
- NWS Gray, ME
Counties Knox County, ME, Lincoln County, ME, Sagadahoc County, ME, Waldo County, ME
The radar
The Portland,ME radar (KGYX), 73 km from the middle of the area, began a volume at 06:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Gray, ME (KGYX), launched 00:00Z, 6.4 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 20 J/kg
- Mixed-layer CIN
- -106 J/kg
- Mixed-layer LCL
- 1893 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 61 m²/s²
- 0-3 km storm-relative helicity
- 86 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
523 WHUS41 KGYX 050621 CFWGYX Coastal Hazard Message National Weather Service Gray ME 221 AM EDT Fri Jul 5 2019 MEZ025>028-051830- /O.NEW.KGYX.BH.S.0012.190705T1200Z-190706T0000Z/ Sagadahoc-Lincoln-Knox-Coastal Waldo- 221 AM EDT Fri Jul 5 2019 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH THIS EVENING... The National Weather Service in Gray has issued a Beach Hazards Statement, which is in effect from 8 AM EDT this morning through this evening. * TIMING...From 8 AM EDT this morning through this evening. * Location...The coastal waters east of Casco Bay. * Beach Hazard...The warm air temperatures in the 80s may cause people to underestimate the dangers of the cold water temperatures which are currently only in the 50s. * Winds...Southwest 5 to 10 mph. * Impacts...The cold water temperatures can quickly cause hypothermia to anyone immersed in the water. Anyone on boats or paddlecraft should use extreme caution to avoid this threat. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Beach Hazards Statement is issued on days when a significant number of boats and paddlecraft are expected to be out on the water and when warm air temperatures may cause people to underestimate the danger of the cold water. Paddle smart from the start. Always wear your life jacket. Be aware of wind conditions, tides, and localized currents. && $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this beach hazards statement went out at Jul 5, 12:49 AM EDT, 1 hour 32 minutes earlier.
Area forecast discussion, Jul 5, 12:49 AM EDT, 1 hour 32 minutes before
Area Forecast Discussion National Weather Service Gray ME 1249 AM EDT Fri Jul 5 2019 .SYNOPSIS... High pressure will hold over the region through Friday. A cold front will slowly approach from the northwest Friday night and will gradually drop south through the region on Saturday with an attendant chance for showers and thunderstorms. The most humid day of the stretch will be Saturday. High pressure will build in behind the front on Sunday with cooler and drier weather. Dry conditions last through the middle of next week. && .NEAR TERM /UNTIL 6 AM THIS MORNING/... 1247 AM Update... Minor changes were made to the forecast for the overnight to continue the development of fog across portions of the region. Minor adjustments made to temperatures and dew points. 7 PM Update... Seabreeze has made in inland to near a Middleton NH to Raymond ME to Augusta ME line. Temperatures are in the lower 80s and a few degrees cooler south of this boundary, while north of it temps are mostly in the mid 80s. With clear skies tonight we should be able to drop down to close to this afternoon's dew point temperatures- the upper 50s to lower 60s most places. Adjusted hourly temperatures to match current conditions, but otherwise no changes to the forecast. Will be letting the Beach Hazard Statement go at 8 PM. Previous discussion... Mostly sunny conditions late this afternoon will give way to mostly clear conditions tonight with boundary layer cumulus quickly fading after sunset. There is still some high level wildfire smoke overhead which could make for a hazy sunset in some areas. A very warm evening is in store, and will give way to radiational cooling in favorable locations overnight. && .SHORT TERM /6 AM THIS MORNING THROUGH 6 PM SATURDAY/... Another hot day is in store for Friday with many locations making another run at 90 degrees. However, SFC dewpoint temperatures should once again mix down during the afternoon allowing for heat indices to remain right around the actual temperature readings. There will be a short wave trough rounding the top of the mid and upper level ridge, but forcing for ascent this far east will be weak and should result in dry weather despite some increasing clouds. The mid and upper level ridge begins to flatten with the approach of a short wave trough Friday night. This may allow for increased chances for showers and perhaps a thunderstorm late at night across the western zones. Otherwise, some marine fog and stratus may advect westward onto the coastal plain late at night as 70 degree dewpoints push toward the region. && .LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/... Upper trough passing through southeast Canada will send a cold front through our area on Saturday. Ahead of the front, good moisture advection will bring 70+ dewpoints into the area contributing to widespread instability during the day. With the front moving through during the day we will have an ideal combination of lift and instability to produce widespread showers and thunderstorms along and ahead of the front as it drops southward through the area. Wind shear is rather meager so storms will have some difficulty organizing into a broader severe weather threat, but some localized downbursts are possible. With a deep, moist air mass in place thunderstorms will be prolific rain producers with localized heavy downpours expected. By evening the front makes it to the coastline with any remaining showers and thunderstorms shifting quickly offshore. With the warm and humid air mass in place on Saturday we will see higher heat index values... in the low to possibly mid 90s. Although air temperatures will be slightly cooler on Saturday due to more abundant cloud cover, dewpoints in the low to mid 70s will drive heat index values higher. At this point maximum forecast heat index values are at or below 95 degrees so a Heat Advisory is not expected, although it will be close. Northerly flow behind the cold front brings much drier and cooler air into the area on Sunday. This air mass has origins over the Arctic and Hudson Bay and the dewpoints will reflect that. Daytime heating still warms us up to near 80 degrees, but the lack of humidity will be a noticeable change. High pressure gradually builds east across the northern tier of the country next week. Expect continued dry weather with gradually warming temperatures. The next chance of precipitation will be in the middle to later part of next week when the next trough moves into the region. There are still wild ranges in timing on this feature among the models ranging from Thursday to Saturday. So at this time will just include a chance of showers and thunderstorms while we wait for better agreement on timing. && .AVIATION /06Z FRIDAY THROUGH TUESDAY/... Short Term...VFR conditions are expected for the most part tonight through Friday night. However, some valley fog and perhaps some haze may develop late allowing for briefly lower conditions toward sunrise. In addition, some low stratus and fog may affect the coastal plain late Friday night as higher moisture values move in. Long Term...Widespread showers and thunderstorms expected Saturday as a cold front moves through the region. Behind the cold front expect clearing conditions and VFR conditions lasting through midweek. && .MARINE... Short Term...Small craft conditions are not expected through Friday night. However, some southerly wind gusts around 20 kt will be likely Friday night ahead of an advancing cold front. Marine fog will be possible then as well. Long Term...A cold front moves across the waters Saturday evening. This will shift winds to the north but should remain below advisory levels. High pressure gradually builds in from the west through next week with relatively tranquil conditions likely. && .TIDES/COASTAL FLOODING... Astronomically high tides continue tonight. However, with light winds, tranquil seas, and decreasing residuals, there should be little or no issues around the time of high tide around midnight. && .EQUIPMENT... The Concord, NH ASOS was affected by thunderstorms on Sunday. Unfortunately it may be a few more days before parts arrive to fix the system. During the outage, TAFs will continue to be issued for Concord without amendments scheduled. Climate data for Concord will also be affected, although backup sources may be used to fill in data after the fact. The outage is likely to continue until the end of the week. The Sugarloaf NWR transmitter will go off the air on Monday July 8th around noon. This will be an extended outage as the tower which was severely damaged in a storm this winter is rebuilt. && .GYX WATCHES/WARNINGS/ADVISORIES... ME...None. NH...None. MARINE...None. &&
Hazardous weather outlook, Jul 4, 8:13 PM EDT, 6 hours 8 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Gray ME 813 PM EDT Thu Jul 4 2019 MEZ007>009-013-014-020>022-025>028-NHZ001>003-005-007-011-060015- Northern Oxford-Northern Franklin-Central Somerset-Southern Franklin- Southern Somerset-Androscoggin-Kennebec-Interior Waldo-Sagadahoc- Lincoln-Knox-Coastal Waldo-Northern Coos-Southern Coos- Northern Grafton-Southern Grafton-Sullivan-Cheshire- 813 PM EDT Thu Jul 4 2019 This Hazardous Weather Outlook is for south central Maine, southwest Maine, west central Maine, western Maine, central New Hampshire, northern New Hampshire and southern New Hampshire. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Showers and scattered thunderstorms are expected Saturday. A few of the storms could be strong to severe, with gusty winds the main threat. Locally heavy downpours with urban and poor drainage flooding are possible. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ150>154-060015- Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM- Penobscot Bay- Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM- Casco Bay- Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM- 813 PM EDT Thu Jul 4 2019 This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Showers and scattered thunderstorms are expected Saturday. A few of the storms could be strong to severe, with gusty winds the main threat. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MEZ012-018-019-023-024-NHZ004-006-008>010-012>015-060015- Southern Oxford-Interior York-Interior Cumberland-Coastal York- Coastal Cumberland-Northern Carroll-Southern Carroll-Merrimack- Belknap-Strafford-Eastern Hillsborough-Interior Rockingham- Coastal Rockingham-Western And Central Hillsborough- 813 PM EDT Thu Jul 4 2019 This Hazardous Weather Outlook is for Maine, southwest Maine, western Maine, New Hampshire, central New Hampshire, northern New Hampshire and southern New Hampshire. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Showers and scattered thunderstorms are expected Saturday. A few of the storms could be strong to severe, with gusty winds the main threat. Locally heavy downpours with urban and poor drainage flooding are possible. The combination of warm temperatures and very high humidity will lead to heat index values reaching the low to possibly mid 90s on Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Beach Hazards Statements in Maine, 2019Every beach hazards statement in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.